On copositive matrices and strong ellipticity for isotropic elastic materials. (English) Zbl 0526.73026


74B20 Nonlinear elasticity
74A20 Theory of constitutive functions in solid mechanics
35J60 Nonlinear elliptic equations
Full Text: DOI


[1] Baker, M., & J. L. Ericksen, Inequalities restricting the form of the stress-deformation relations for isotropic elastic solids and Reiner-Rivlin fluids. J. Wash. Acad. Sci. 44 (1954), 33–35. Reprinted in Foundations of Elasticity Theory. Intl. Sci. Rev. Serv. New York: Gordon and Breach 1965.
[2] Cottle, R. W., G. J. Habetler & C. E. Lemke, On classes of copositive matrices, Lin. Alg. Appl. 3 (1970), 295–310. · Zbl 0196.05602 · doi:10.1016/0024-3795(70)90002-9
[3] Gantmacher, F. R., The Theory of Matrices, New York: Chelsea 1960. · Zbl 0088.25103
[4] Gurtin, M. E., An Introduction to Continuum Mechanics. New York: Academic Press 1981. · Zbl 0559.73001
[5] Knowles, J. K., & E. Sternberg, On the failure of ellipticity of the equations for finite elastostatic plane strain. Arch. Rational Mech. Anal. 63 (1977), 321–336. · Zbl 0351.73061 · doi:10.1007/BF00279991
[6] Zee, L., & E. Sternberg, Ordinary and strong ellipticity in the equilibrium theory of incompressible hyperelastic solids. Arch. Rational Mech. Anal. 83 (1983), 53–90. · Zbl 0553.73011 · doi:10.1007/BF00281087
[7] Truesdell, C., & W. Noll, The non-linear field theories of mechanics, Handbuch der Physik Vol. III/3. Berlin Heidelberg New York: Springer 1965. · Zbl 0779.73004
[8] Dunn, J. E., Elastic materials of coaxial type and inequalities sufficient to insure strong ellipticity. To appear: Int. J. Solids Structures. · Zbl 0571.73042
[9] Hadeler, K. P., On copositive matrices. Lin. Alg. Appl. 49 (1983), 79–89. · Zbl 0506.15016 · doi:10.1016/0024-3795(83)90095-2
[10] Sawyers, K. N., & R. S. Rivlin, On the speed of propagation of waves in a deformed compressible elastic material. Z. Angew. Math. Phys. 29 (1978), 245–251. · Zbl 0399.73035 · doi:10.1007/BF01601519
[11] Simpson, H. C., & S. J. Spector, On barrelling instabilities in elasticity. To appear: J. Elasticity. · Zbl 0542.73048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.